MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE
Model Number SCPX132TH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient who underwent an unknown breast surgery with an unknown mentor tissue expander breast implants has experienced left-sided deflation postoperative.As a result, patient underwent bilateral replacement with left/ catalog number 3505004bc, serial number (b)(4), right side- unknown on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on december 2, 2022 indicated that on (b)(6) 22 patient noticed significant increase in clear fluid output into her breast drains and noticeable deflation of the left breast tissue expander.Patient age at the time of event was 60 years old, ethnicity is caucasian, and suspect device information is as follow: sn#: (b)(6), cat#: scpx132th.The patient fully recovered after removal on (b)(6) 2022.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on february 09 , 2023: during the visual evaluation of the tissue expander, the tear was not identified.As a result, leak testing was performed in accordance with mentor procedures, and a tear was identified at the 9 o¿clock position.When evaluated under a microscope the tear pattern did not reveal parallel striations consistent with markings made by a sharp instrument.As the authorization form for examination was not received the evaluation was limited to non-destructive testing.Based on the current information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Manufacturing investigation was performed, and the process controls and data records collected are within specification.For the suspect tear in the expander for the lot number reported, this complaint is not able to be confirmed as a manufacturing defect.We would like to assure you that mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.We also closely and continually monitor and review the clinical performance and real-world evidence for all our products through clinical studies, registries, and post-market surveillance activities.Potential cause: while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: overinflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.At mentor, we are committed to delivering high-quality tissue expanders and an exceptional customer experience.We take your concerns seriously and would like to thank you for taking the time to provide us with the information that was critical for our investigation and our post-market surveillance.We have shared your experience with our research and development team as they consider all customer feedback, and emerging surgical trends as they develop next-generation product designs and innovations.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15816336
Report Number1645337-2022-13961
Device Sequence Number5660966
Product Code LCJ
UDI-Device Identifier10081317028441
UDI-Public10081317028441
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberSCPX132TH
Device Catalogue NumberSCPX132TH
Device Lot Number9698862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/02/2022
12/22/2022
02/09/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/20/2022
01/09/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite